MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207080470
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporters facility name - (b)(6) hospital.E1: initial reporters phone number - (b)(6).
 
Event or Problem Description
It was reported that balloon burst and additional intervention was performed.The patient presented with poor dialysis blood flow for approximately one month.Examination identified vascular stenosis of the arteriovenous fistula as the cause.To improve dialysis flow, an 8 mm gladiator balloon dilatation catheter was selected.Several dilations were performed beginning at the proximal stenotic region of the cephalic vein using 8 to 20 atmospheres for approximately 60 seconds per inflation.During dilation of the fistula opening, approximately 20 atmospheres was applied for about 40 seconds when the balloon suddenly burst.Immediate examination confirmed no vessel rupture or active bleeding.However, the balloon was difficult to withdraw and was reported to have collapsed.Hemostasis was achieved using a tourniquet.The puncture site and vessel were surgically opened to remove the balloon, and the vessel was sutured.After tourniquet release, no bleeding or oozing was observed.The skin was subsequently sutured, disinfected with iodophor, and bandaged.There were no further patient complications.
 
Additional Manufacturer Narrative
(b)(6).Device technical analysis: the complaint device was not received at the complaint investigation site (cis) for analysis.Device history review (dhr): it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the gladiator confirmed that the event of balloon material rupture is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Most probable root cause and conclusion: based on a thorough review of the reported complaint, the most probable cause was determined to be adverse event related to patient condition.The balloon catheter was not observed to have any damage prior to use, was able to be inflated successfully multiple times prior to the burst, and had no indication of a manufacturing issue from the dhr review.The reported information also appears to indicate that the inflation techniques and pressures were not outside the expected range, and there was no information about any nearby implant or other device.This means that by process of elimination, the cause of the balloon burst would have been the particular features and circumstances of the target lesion causing accumulated agitation of the balloon material.The balloon burst would lead to device deformation that caused the difficulties and intervention needed when withdrawing the balloon.
 
Event or Problem Description

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24561505
Report Number2124215-2026-13211
Device Sequence Number18497337
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public(01)08714729809876(17)280527(10)36619985
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207080470
Device Catalogue NumberH74939207080470
Device Lot Number0036619985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/31/2026
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale